Alert archive / Maryland / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 621, NWS Baltimore/Washington

August 22, 2019Frederick County, Washington County, Maryland

NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 22, 2019, 5:52 PM EDT for Frederick County, Washington County, Maryland. It was in force for 38 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2019, 5:52 PM EDT (21:52 UTC)
Expired
Aug 22, 2019, 6:30 PM EDT
In force
38 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Frederick County, MD, Washington County, MD

The radar

The Sterling radar (KLWX), 74 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 6:04 PM EDTTSTM WND DMG2 Ssw Leitersburg, MDTREE REPORTED DOWN ON LITTLE ANTIETAM ROAD NEAR SERENITY DRIVE.
Aug 22, 6:09 PM EDTTSTM WND DMG1 Ne Smithsburg, MDTREE REPORTED DOWN ON EAGLE NEST ROAD NEAR BRADBURY AVE
Aug 22, 6:09 PM EDTTSTM WND GST 59Smithsburg, MD51-KNOT WIND GUST MEASURED AT SMITHSBURG MIDDLE SCHOOL.
Aug 22, 6:09 PM EDTTSTM WND GST 59Smithsburg, MD
Aug 22, 6:11 PM EDTTSTM WND DMGSmithsburg, MDTREE REPORTED DOWN ON THE 40 BLOCK OF N MAIN STREET.
Aug 22, 6:12 PM EDTTSTM WND DMGSmithsburg, MDNUMEROUS TREES DOWN IN THE SMITHSBURG AREA.
Aug 22, 6:13 PM EDTTSTM WND DMG1 Se Smithsburg, MDTREE REPORTED DOWN ON THE 12200 BLOCK OF CLOVERLY FARM LANE.
Aug 22, 6:15 PM EDTTSTM WND DMG4 W Thurmont, MDMULTIPLE TREES DOWN ALONG MD-77 FOXVILLE ROAD NEAR TOWER ROAD.
Aug 22, 6:20 PM EDTTSTM WND DMG3 W Thurmont, MDMULTIPLE TREES DOWN ON CATOCTIN MOUNTAIN ROAD NEAR WILLIAM HOUCK DRIVE.
Aug 22, 6:29 PM EDTTSTM WND DMG2 Sse Thurmont, MDNUMEROUS LARGE TREES, WIRES AND POLES DOWN NEAR THE INTERSECTION OF HESSONG BRIDGE ROAD AND BLUE MOUNTAIN ROAD.
Aug 22, 6:29 PM EDTHAIL 1.751 Se Thurmont, MDGOLF BALL SIZE HAIL REPORTED NEAR THURMONT ELEMENTARY SCHOOL.
Aug 22, 6:30 PM EDTTSTM WND DMG2 Sse Thurmont, MDNUMEROUS LARGE TREES, WIRES AND POLES DOWN NEAR THE INTERSECTION OF HESSONG BRIDGE ROAD AND BLUE MOUNTAIN ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2019-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2019-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1172 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

069 
WUUS51 KLWX 222152
SVRLWX
MDC021-043-222230-
/O.NEW.KLWX.SV.W.0621.190822T2152Z-190822T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
552 PM EDT Thu Aug 22 2019

The National Weather Service in Sterling Virginia has issued a

* Severe Thunderstorm Warning for...
  Northeastern Washington County in north central Maryland...
  Northwestern Frederick County in north central Maryland...

* Until 630 PM EDT.

* At 552 PM EDT, a severe thunderstorm was located over Long Meadow,
  or near Hagerstown, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damaging winds will cause some trees and large branches 
           to fall. This could injure those outdoors, as well as 
           damage homes and vehicles. Roadways may become blocked by 
           downed trees. Localized power outages are possible. 
           Unsecured light objects may become projectiles.

* Locations impacted include...
  Hagerstown, Thurmont, Municipal Stadium, Robinwood,
  Fountainhead-Orchard Hills, Smithsburg, Paramount-Long Meadow,
  Wilson-Conococheague, Mount Aetna, Long Meadow, Maugansville,
  Cavetown, Leitersburg, Sabillasville, Fort Ritchie, Chewsville,
  Ringgold, Middleburg, Warrenton and Bridgeport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3956 7737 3964 7781 3972 7780 3972 7737
TIME...MOT...LOC 2152Z 271DEG 23KT 3968 7771 

HAIL...1.00IN
WIND...60MPH
 
$$

ADS
3 follow-up statements
545 
WWUS51 KLWX 222202
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
602 PM EDT Thu Aug 22 2019

MDC021-043-222230-
/O.CON.KLWX.SV.W.0621.000000T0000Z-190822T2230Z/
Washington MD-Frederick MD-
602 PM EDT Thu Aug 22 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN WASHINGTON AND NORTHWESTERN FREDERICK COUNTIES IN
NORTH CENTRAL MARYLAND...

At 602 PM EDT, a severe thunderstorm was located near Smithsburg, or
near Municipal Stadium, moving east at 25 mph.

HAZARD...70 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Hagerstown, Thurmont, Municipal Stadium, Robinwood,
Fountainhead-Orchard Hills, Smithsburg, Paramount-Long Meadow, Mount
Aetna, Long Meadow, Cavetown, Leitersburg, Sabillasville, Fort
Ritchie, Chewsville, Ringgold, Bridgeport, Highfield, Graceham and
Cascade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 3962 7772 3972 7771 3972 7737 3956 7737
TIME...MOT...LOC 2202Z 271DEG 23KT 3968 7763 

HAIL...1.25IN
WIND...70MPH
 
$$

ADS
637 
WWUS51 KLWX 222213
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
613 PM EDT Thu Aug 22 2019

MDC021-043-222230-
/O.CON.KLWX.SV.W.0621.000000T0000Z-190822T2230Z/
Washington MD-Frederick MD-
613 PM EDT Thu Aug 22 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN WASHINGTON AND NORTHWESTERN FREDERICK COUNTIES IN
NORTH CENTRAL MARYLAND...

At 613 PM EDT, a severe thunderstorm was located over Smithsburg, or
near Waynesboro, moving east at 25 mph.

This is a very dangerous storm.

HAZARD...80 mph wind gusts and golf ball size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable damage to trees and power lines. Your 
         life is at significant risk if outdoors. In addition to 
         some trees falling into homes, wind damage is possible to 
         roofs, sheds, open garages, and mobile homes.

Locations impacted include...
Thurmont, Robinwood, Smithsburg, Mount Aetna, Cavetown, Leitersburg,
Sabillasville, Fort Ritchie, Chewsville, Ringgold, Highfield,
Graceham and Cascade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.

&&

LAT...LON 3961 7766 3972 7763 3972 7737 3956 7737
TIME...MOT...LOC 2213Z 271DEG 23KT 3968 7753 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...80MPH
 
$$

DHOF
081 
WWUS51 KLWX 222217
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
617 PM EDT Thu Aug 22 2019

MDC021-043-222230-
/O.CON.KLWX.SV.W.0621.000000T0000Z-190822T2230Z/
Washington MD-Frederick MD-
617 PM EDT Thu Aug 22 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN WASHINGTON AND NORTHWESTERN FREDERICK COUNTIES IN
NORTH CENTRAL MARYLAND...

At 617 PM EDT, a severe thunderstorm with a history of producing 
severe wind was located near Rouzerville, or near Thurmont, moving 
east at 25 mph.

This is a very dangerous storm with a history of measured wind gusts 
in excess of 60 mph.

HAZARD...60 to 80 mph wind gusts and golf ball size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable damage to trees and power lines. Your 
         life is at significant risk if outdoors. In addition to 
         some trees falling into homes, wind damage is possible to 
         roofs, sheds, open garages, and mobile homes.

Locations impacted include...
Thurmont, Robinwood, Smithsburg, Mount Aetna, Cavetown, Leitersburg,
Sabillasville, Fort Ritchie, Chewsville, Ringgold, Highfield,
Graceham and Cascade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.

&&

LAT...LON 3961 7766 3972 7763 3972 7737 3956 7737
TIME...MOT...LOC 2217Z 271DEG 23KT 3968 7750 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...80MPH
 
$$

DHOF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:42 PM EDT, 3 hours 10 minutes earlier.

Area forecast discussion, Aug 22, 2:42 PM EDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
242 PM EDT Thu Aug 22 2019

.SYNOPSIS...
A cold front will cross the area late tonight into Friday, then
move into the Carolinas over the weekend. Canadian high
pressure will build north of the region over the weekend as low
pressure forms off the southeast coast and slides by near or
east of the area Monday into Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Hot and humid conditions exist out there again today ahead of
an approaching cold front and upper level trough. High
temperatures will peak in the low to mid 90s, with heat index
values from the mid 90s to low 100s. This warmth/humidity will
allow for the development of 1000-1500 J/KG of MLCAPE by later this
afternoon, although it will remain largely capped for much of
the afternoon hours.

There is currently ongoing convection across portions of central
and western VA which developed off a remnant MCS from earlier
this morning. This will progress eastward across portions of
central VA over the next several hours. Another focus for
possible convective activity across the region will then be
some upper level energy moving east- northeastward out of
KY/WV early this afternoon, which will cross the region during
the evening hours. Convective allowing models are not in sound
agreement with its evolution, but there is potential for
additional scattered convection during the evening hours,
possibly across the metros. A third focus may then present
itself as the cold front moves southeastward from PA late this
evening, with portions of eastern WV and northern/central MD
having the chance at scattered showers/thunderstorms. Given the
MLCAPE mentioned above, in addition to large amounts of DCAPE
(>1000 J/KG), and 20-30 knots of effective shear, some isolated
severe thunderstorms are possible, with localized damaging winds
likely the greatest threat, but it is a marginal/conditional
threat.

Some scattered showers will likely linger overnight across
portions of the region as the front slowly moves southward. Lows
will range through the 60s to low 70s.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
The front will continue its track southward through the day
Friday and likely be nearing the NC/VA border by the evening.
However strong southwest flow will remain aloft with upper
level energy traversing the region, so rain showers are likely,
especially across central/western VA, into the mid afternoon
hours. A few thunderstorms with locally heavy rain are possible
as well. Otherwise, mostly cloudy skies and cooler temperatures
are expected. Highs from the upper 70s to around 80F.

Cool and dry air will continue its progression southward into
the region Friday night. Lows will drop into the upper 50s to
mid 60s.

A ridge of high pressure will be in control on Saturday with
mostly sunny skies and highs in the upper 70s to low 80s. Lows
Saturday night will once again be in the upper 50s to mid 60s.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
High pressure will be set up across the northeast on Sunday,
resulting in relatively dry and cooler than average temperatures.
Highs will only reach the upper 70s/low 80s. With a departing upper
low, and onshore low-level flow, can't rule out a shower or some
drizzle on Sunday.

On Monday and Tuesday, the forecast is a bit murky at this point.
Ridging along the eastern seaboard will lead to the formation of a
stationary front along the east coast. Meanwhile, a weak wave of low
pressure will be moving out of the Caribbean and up the southeastern
coast Sunday into Monday, resulting in the formation of a surface
low pressure system somewhere along the southeast coast. This is
actually the disturbance that the National Hurricane Center has
outlooked for potential development along the east coast. Then, it
is all a matter of where this low tracks, and what form the low
takes. The GFS brings the low relatively close the Delmarva
Peninsula, meaning more rain for our eastern zones. Meanwhile, the
Euro keeps the low farther offshore, but still brings a chance for
showers to eastern areas due to onshore surface flow. To sum this
up, there is a lot of uncertainty in this portion of the forecast
until we start to see the pieces fall into place, which just hasn't
happened yet. But depending on how this coastal low develops (still
some uncertainty if it will become tropical/subtropical in nature),
and which direction it moves, the forecast could change drastically
in the coming days. For now, will keep chance POPs in the forecast,
with a slight potential for some embedded thunderstorms. Monday and
Tuesday should remain near to slightly below average in terms of
temperatures, with highs in the low 80s.

On Wednesday, showers and thunderstorm chances increase due to an
approaching cold front. This should also push the coastal low off to
the north and east (if it does indeed track up our way). Regardless,
yet another afternoon with showers and storms across the region.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Mainly VFR is expected through today and tonight. Isolated to
scattered showers and thunderstorms are possible this afternoon
and evening. A cold front will then cross the area late tonight
into early Friday with additional chances for showers and
possibly some MVFR stratus. High pressure builds for the
weekend with VFR returning.

VFR conditions expected on Monday. A passing shower or light drizzle
may pass over a terminal, primarily in the vicinity of BWI/MTN/DCA,
but shouldn't cause any real issues.

Monday is a bit more tricky, with the potential for a coastal low
riding up the east coast. For now, thinking it is more likely that
we see primarily VFR conditions. However, if some of the guidance is
correct, we could see a prolonged period of sub-VFR conditions late
Monday into Tuesday. For now, leaning with the drier side of
guidance.

&&

.MARINE...
Gusty showers and thunderstorms are possible late today or this
evening and may require SMWs. Otherwise sub-SCA conditions are
expected through tonight and Friday. Winds will increase out of
the north late Friday and Friday night and SCA conditions are
possible late Friday and Saturday.

A stiff easterly to northeasterly flow along the Chesapeake Bay will
bring us close to SCA criteria on both Sunday and Monday afternoon.
Monday is a little more uncertain, as a coastal low may pass nearby,
which could result in stronger winds. Right now, keeping things
close to SCA criteria.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...None.

&&

SYNOPSIS...MM
NEAR TERM...MM
SHORT TERM...MM
LONG TERM...CJL
AVIATION...MM/CJL
MARINE...MM/CJL
Hazardous weather outlook, Aug 22, 1:34 PM EDT, 4 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
134 PM EDT Thu Aug 22 2019

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-231000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
134 PM EDT Thu Aug 22 2019

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...This Afternoon and Tonight

An isolated severe thunderstorm or two with damaging wind gusts is
possible late this afternoon into this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-231000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
134 PM EDT Thu Aug 22 2019

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...This Afternoon and Tonight

An isolated severe thunderstorm or two with damaging wind gusts is
possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 22, 4:25 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
425 PM EDT THU AUG 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     TSTM WND DMG     3 N ARRINGTON           37.72N  78.90W
08/22/2019                   NELSON             VA   911 CALL CENTER

            MULTIPLE TREES REPORTED DOWN NEAR RT. 29 BETWEEN THE
            OAKRIDGE AND FRESH WATER COVE AREAS.

&&

EVENT NUMBER LWX1905870

JMG
Local storm report, Aug 22, 4:26 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
426 PM EDT THU AUG 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     TSTM WND DMG     CHARLOTTESVILLE         38.04N  78.49W
08/22/2019                   CITY OF CHARLOTTES VA   911 CALL CENTER

            SEVERAL CALLS OF TREES AND WIRES DOWN IN AND NEAR THE
            CITY OF CHARLOTTESVILLE.

&&

EVENT NUMBER LWX1905871

DH
Local storm report, Aug 22, 4:27 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
427 PM EDT THU AUG 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TSTM WND DMG     CHARLOTTESVILLE         38.04N  78.49W
08/22/2019                   CITY OF CHARLOTTES VA   911 CALL CENTER

            SEVERAL CALLS OF TREES AND WIRES DOWN IN AND NEAR THE
            CITY OF CHARLOTTESVILLE. CORRECTED EVENT TIME.

&&

CORRECTED EVENT TIME...REMARKS

EVENT NUMBER LWX1905871

DH
Local storm report, Aug 22, 5:02 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
502 PM EDT THU AUG 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     1 W SCOTTSVILLE         37.80N  78.51W
08/22/2019                   ALBEMARLE          VA   BROADCAST MEDIA

            TREES DOWN NEAR SCOTTSVILLE.

&&

EVENT NUMBER LWX1905872

DH
Local storm report, Aug 22, 5:03 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
503 PM EDT THU AUG 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TSTM WND DMG     5 E NORWOOD             37.64N  78.72W
08/22/2019                   NELSON             VA   911 CALL CENTER

            RAILROAD POLE KNOCKED OVER. SEVERAL TREES DOWN IN AREA.

&&

EVENT NUMBER LWX1905873

DH
Local storm report, Aug 22, 5:37 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
537 PM EDT THU AUG 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     TSTM WND DMG     3 WNW WOODRIDGE         37.91N  78.48W
08/22/2019                   ALBEMARLE          VA   BROADCAST MEDIA

            MULTIPLE TREES DOWN ALONG PRESIDENTS ROAD NEAR
            SCOTTSVILLE. CORRECTED EVENT TIME.

&&

CORRECTED EVENT TIME...LOCATION...REMARKS

EVENT NUMBER LWX1905872

DH

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 6:25 PM EDTSevere Thunderstorm WarningLWXCarroll, Frederick50 min
Aug 22, 6:38 PM EDTSevere Thunderstorm WarningLWXFrederick, Washington52 min
Aug 22, 6:49 PM EDTSevere Thunderstorm WarningLWXCarroll, Frederick, Howard, Montgomery41 min
Aug 22, 7:11 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll, Harford49 min
Aug 22, 7:27 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll, Frederick48 min
Aug 22, 7:57 PM EDTSevere Thunderstorm WarningLWXBaltimore, Harford, City of Baltimore63 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.